MAUDE Adverse Event Report: K2M, INC. SET SCREW; ATR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. SET SCREW; ATR; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 101-10001
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that a patient was experiencing "mild pain in the operated area" approximately five months after implant surgery.X-ray imaging indicated migration of a denali set screw has occurred.There are no plans for revision surgery at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected data: b.1.And b.2.Have been corrected to reflect malfunction.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It could not be determined if the set screw was placed with sufficient torque or if the rod was fully reduced.This may have led to sub-optimal engagement between the set screw and the rod, which may have contributed to loosening and eventually disengagement.It is also possible that post-operative patient activities introduced unanticipated loading within the construct, which may have caused the set screw to back out, allowing the rod to disengage from the screw.However, the cause of the failure could not be determined conclusively.

Brand Name
SET SCREW; ATR
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10124109
Report Number3004774118-2020-00109
Device Sequence Number14138554
Product Code NKB
UDI-Device Identifier10888857003842
UDI-Public10888857003842
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101-10001
Device Catalogue Number101-10001
Device Lot NumberHUJM
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer01/26/2021
Initial Report FDA Received Date06/05/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;